HonCode

Go Back   HER2 Support Group Forums > Caregivers Corner
Register Gallery FAQ Members List Calendar Search Today's Posts Mark Forums Read

Caregivers Corner Dedicated to those who support their loved ones.

Reply
 
Thread Tools Display Modes
Old 05-08-2010, 04:31 AM   #1
pibikay
Senior Member
 
pibikay's Avatar
 
Join Date: May 2010
Posts: 432
Unhappy Is it common side effect?

Hello
I am posting this thread as I am worried.Ny wife hed her 3rd Chemo with taxotrene along with her second dose of herecptin on 27th April On the 1st May she walked a little more than usual and she seemed very cheerfull.But on the 6th she had 101 temp.I called up the onc.He orderd a CBC and started her on antibiotic.THE wbc count showed a drop of WBC to 1400.The onc said nothing to worrt.Thus morning she has 102 twmp and later profuse sweating.But the Onc saif it is a part of the side effects Is it so
pibikay is offline   Reply With Quote
Old 05-08-2010, 06:19 AM   #2
1rarebird
Senior Member
 
Join Date: Feb 2010
Location: TN
Posts: 175
Re: Is it common side effect?

pibikay I believe that drop in the white blood cell count is very common for patients receiving chemotherapy. It was so in my case and my doctor warned me that I needed to do everything reasonable to avoid contacting pathogens. That included carefully watching the cleanliness of the food I ate and avoiding contact with people who were sick or had been in contact with sick people. It sounds like your wife is getting good care with antibiotic administration. Of course a sudden dramatic rise in temperature would indicate a condition that likely requires more aggressive care such as given in hospital. My advice would be to monitor the temperature frequently and carefully, keep your wife well hydrated with clean water, follow the instructions carefully for taking the antibiotics, and of course stay in contact with your doctor.

Hoping the best for you and your wife--

bird
__________________
Male Breast Cancer, DX 5/15/09, IDC, STAGE 1, 1.7 cm, HER2+++, ER+(95%)/PR+(75%), Ki67 40%, grade 3, 0/5 nodes, TX: mastectomy, TCH finished 7/19/10, radiation 6 wks., Tamoxifen on going, bisphosphonate 24 mos.
1rarebird is offline   Reply With Quote
Old 05-08-2010, 07:41 AM   #3
pibikay
Senior Member
 
pibikay's Avatar
 
Join Date: May 2010
Posts: 432
Re: Is it common side effect?

Dear rare bird
Thank You
I am monitoring her tempreture and she is getting irritated with me
PBK
pibikay is offline   Reply With Quote
Old 05-08-2010, 12:46 PM   #4
WolverineFan
Senior Member
 
WolverineFan's Avatar
 
Join Date: Aug 2009
Location: Owasso, OK
Posts: 185
Re: Is it common side effect?

Pibikay,

You might ask your wife's onc about Neulasta. Its a shot used to keep the wbc in normal range while on chemo. Its expensive, and I think can be hard to approve through insurance, but it works like a charm. My wbc never dropped out of normal range. I was approved because of having two small kids, and I think they were afraid of them bringing something home from school. As 1rarebird suggested, I would monitor the temperature and keep her well hydrated, and would most definitely keep in touch with her onc.

Good luck and please keep us posted.
__________________
Hayley
Oklahoma

3/35/2009 - Diagnosed, age 39
5/7/09 - Mastectomy and reconstruction started. Two tumors found. Tumors were side by side. DCIS tumor was 2.8 cm, ER-, PR-, grade 2. Invasive tumor was 1.1 cm, poorly differentiated, grade 3, ER+90%, PR+95%, HER2+3. Thankfully, no node involvement.
5/29/09 - Second surgery resulting from difficulty healing from mastectomy.
6/2/09 - Began Herceptin treatments
6/23/09 - Began Taxotere and Carboplatin treatments along with Herception every 3 weeks.
10/06/09 - Completed Taxotere and Carboplatin - Yeah!!!
10/27/2009 - Herceptin maintenance and began Femara
12/10/2009 - 2nd stage reconstruction surgery
2/2010 - Body rejected saline implant
3/18/2010 - Second stage reconstruction using silicone implant
5/4/10 - Completed Herceptin - YEE-HAA!
May '10 - Body rejects silicone implant...taking a break.
11/29/10 - Hysterectomy
WolverineFan is offline   Reply With Quote
Old 05-09-2010, 12:56 AM   #5
pibikay
Senior Member
 
pibikay's Avatar
 
Join Date: May 2010
Posts: 432
Re: Is it common side effect?

Thanks All.The Doc confirmed that we have to worry only if the count is <1000
PBK
pibikay is offline   Reply With Quote
Old 05-09-2010, 09:25 AM   #6
PatriceH
Senior Member
 
Join Date: Oct 2009
Posts: 98
Re: Is it common side effect?

Although I did "well" with my chemo treatments. There was one where I could not stop trembling - the chills - but boy was I sweatting. They got me in the next morning. Don't look at anything as little...They are there to make sure she gets through this thing. Hopefully your care has a24-hour number. Use it. You are NOT foolish for asking for help. I'm sure they've heard all the questions before and if they haven't then teach them something. YOU CAN Do it too! Caretakers have a rough ride on this journey too. Thank you for all you do!
PatriceH is offline   Reply With Quote
Old 05-10-2010, 08:00 AM   #7
pibikay
Senior Member
 
pibikay's Avatar
 
Join Date: May 2010
Posts: 432
Re: Is it common side effect?

Hi All
Here in Chennai (Madras) the temp is >103F
I am keeping my wife in an Air condirioned room maintaining 27 C
When she shivers I shut down the AC and when she starts sweating I switch the AC on
I have the Hospitals emergency number and the mobile No of the Onc
Thanks
PBK
pibikay is offline   Reply With Quote
Old 05-10-2010, 08:32 AM   #8
ymryan
Senior Member
 
ymryan's Avatar
 
Join Date: Mar 2010
Location: Missouri
Posts: 28
Re: Is it common side effect?

You sound like a wonderful caregiver!! I have had 3 infections (2 were caused by other chemo side effects and one was a sinus infection) since starting chemotherapy and one of my first symptoms every time was a fever. My oncologist requires me to call anytime as soon as the temperature reaches above 100.4. At that point he decides whether to see me (based on my other symptoms) but he has always prescribed an antibiotic for a fever that is not going away on its own within a short period of time. The antibiotics are usually k-pacs that are only taken for 5 days which allow me to get over my infections very quickly and avoid delaying chemo treatments. I am now receiving Neulasta to keep my white blood count up and I have not had a fever/infection since receiving that medicine (it's keeping my white count up within a normal or near normal range).

I wouldn't hesitate to call the oncologist on his/her mobile #. They expect the calls.

Take care and hang in there! Keep us posted.
__________________
Yvonne

Nov 09 - Grade 3 IDC + Grade 3 DCIS, ER/PR-, HER2+++, KI-67 91%; BRAC 1 and 2 negative
Dec 09 - Mastectomy LB, 2.4 cm, 1/27 nodes, Stage IIB
Jan 10 - Taxotere/Carboplatin/Herceptin (TCH) for 18 weeks (1X every 3 weeks); Herceptin every week for 18 weeks then every 3 weeks 'til week 51
Apr 10 - Blood transfusion to increase red blood cells
Apr 10 - Change regimen to Taxotere/Cisplatin/Herceptin
May 10 - Chemo done!
Jul 10 - Brain MRI normal
Dec 10 - PET scan NED
Dec 30 10 - Last Herceptin
Feb 11 - Port removed
ymryan is offline   Reply With Quote
Old 05-10-2010, 02:09 PM   #9
vlcarr
Senior Member
 
vlcarr's Avatar
 
Join Date: Jun 2009
Posts: 343
Re: Is it common side effect?

My doctor wants to know anytime the temp gets above 100.5. I had this problem during chemo where I would run a fever. They discovered the staples that were supposed to dissolve in my scar did not. So, it created a black line all the way across the scar. Once they took those out it seemed to get better.

However, I would still run a fever from time to time during chemo and we never really found an answer.

If my temp goes above 100.5 and the doctor's office is closed I am directed to go to the ER.

You are doing a great job!
__________________
Vicky
Age 47, TN, Diagnosed 05/09
Her2+, ER/PR-, Stage III, 2 tumors = 1 8cm tumor
Grade 3
Sentinel Node Biopsy-speck present in 1 node
Completed 3 month clinical trial of weekly Herceptin and 1000mg Tykerb daily
Tumor no longer present
Right mastectomy and lymph node removal 09/25/09
No cancer present at time of surgery, none in lymph nodes
Start TCH 10/15, every 3 weeks for 4 months followed by radiation
Finished chemo 01/28/10-YEAH!
Herceptin every 3 wks until end of June
Radiation begins 03/01, 6 1/2 weeks
Radiation complete--Yeah!!
Developed lymphedema after radiation
In hospital for 4 days with pneumonia:(
Herceptin done! 06/24/10
Port Removed 07/08/10
Still in PT for lymphedema and mobility issues
DIEP Reconstruction 05/11
I can be changed by what happens to me, but I refuse to be reduced by it~~Maya Angelou
vlcarr is offline   Reply With Quote
Reply

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off

Forum Jump


All times are GMT -7. The time now is 06:57 PM.


Powered by vBulletin® Version 3.8.7
Copyright ©2000 - 2018, vBulletin Solutions, Inc.
Copyright HER2 Support Group 2007
free webpage hit counter